MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 6MM X 25CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 6MM X 25CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF180625
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization for a pulmonary arteriovenous fistula, a deltafill18 6mm x 25cm coil (dlf180625, 30915596) was used as the third coil after two deltafill18 coils (8×35) (6×25) were implanted.The physician checked the electrical continuity.However, the energizing lamp on the detachable control box (dcb2) did not light up.The dcb was replaced with another box, but the same issue continued.The enpower control cable (ecb00018200, 30952244) was replaced with another cable, but the same issue continued.The physician judged this issue was caused by the complaint coil.The complaint coil was replaced with another deltafill18 coil (6×25) and the lamp was able to be illuminated with the replacement coil.Coil embolization was continued, and the procedure was completed after sixteen deltafill18 coils, two c stopper,s and four nester coils were used.There was no negative impact on the patient.A continuous flush was done.A leonismova microcatheter was used.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, b5, d9, e1, e2, e3, g3, g6, h2, h3 and h10.Section b5: additional information received indicated that the failure did not occur during pre-deployment electrical check.The same dcb and control cable were used successfully with the prior coils.The coil was still attached to the coil delivery system when removed from the patient.No damages on the coil were reported.There was no report of procedural delays due to the event.Section e1.Initial reporter phone: (b)(6).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: as reported by the field, during a coil embolization for a pulmonary arteriovenous fistula, a deltafill18 6mm x 25cm coil (dlf180625, 30915596) was used as the third coil after two deltafill18 coils (8×35) (6×25) were implanted.The physician checked the electrical continuity.However, the energizing lamp on the detachable control box (dcb2) did not light up.The dcb was replaced with another box, but the same issue continued.The enpower control cable (ecb00018200, 30952244) was replaced with another cable, but the same issue continued.The physician judged this issue was caused by the complaint coil.The complaint coil was replaced with another deltafill18 coil (6×25) and the lamp was able to be illuminated with the replacement coil.Coil embolization was continued, and the procedure was completed after sixteen deltafill18 coils, two c stopper,s and four nester coils were used.There was no negative impact on the patient.A continuous flush was done.A leonismova microcatheter was used.Additional information received indicated that the failure did not occur during pre-deployment electrical check.The same dcb and control cable were used successfully with the prior coils.The coil was still attached to the coil delivery system when removed from the patient.No damages on the coil were reported.There was no report of procedural delays due to the event.A non-sterile deltafill18 6mm x 25cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and the coil was found inside the introducer.A microscopical inspection revealed that the embolic coil was still attached to the articulating joint and in good normal condition.The distal outer sheath had not been softened, indicating that the resistance heating (rh) coil had not been heated and the detachment process was not initiated.The electrical resistance of the deltafill18 6mm x 25cm device was measured with a multimeter; however, no readings were observed.The issue reported that the energizing lamp on the detachable control box (dcb2) did not light up when the complaint coil was connected was confirmed based on the electrical discontinuity observed during testing.The issue was reported to have occurred intraoperatively, and the device has been removed from its packaging and handled in an unknown manner and environment; the complaint detailed that no failure occurred during pre-deployment electrical check nor inside the patient, thus, it is not likely that this issue resulted from a defect inherently related to the device.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.There is a control in place at the manufacturing site where all units are tested for electrical continuity test to ensure that it is acceptable.Review of the device history review (dhr) showed that all units in this lot (30915596) met the acceptance criteria for electrical continuity.This issue is being addressed through cerenovus quality systems, no capa activity is required at this time.It should be noted that product failure is multifactorial.The instructions for use (ifu) contain the following instructions: ¿if a fault light is detected, the system ready light is not illuminated, or there is no detachment after two detachment attempts, replace the dcb unit.¿if detachment still does not occur, carefully withdraw the entire microcoil system and redeploy a new microcoil system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
DELTAFILL18 6MM X 25CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key15958523
Report Number3008114965-2022-00819
Device Sequence Number5574210
Product Code KRD
UDI-Device Identifier10886704076933
UDI-Public10886704076933
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberDLF180625
Device Catalogue NumberDLF180625
Device Lot Number30915596
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2022
Supplement Date Received by Manufacturer12/29/2022
09/13/2023
Initial Report FDA Received Date12/12/2022
Supplement Report FDA Received Date01/17/2023
09/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENPOWER CONTROL CABLE; LEONISMOVA MICROCATHETER; UNK DETACHMENT CONTROL BOX
Patient SexUnknown